New Jersey, 2017

Strong Wind in New Jersey, January 23, 2017

January 23, 2017 · NWS OKX · 2 events in 2 counties and zones

A deep area of low pressure passed just south and east of Long Island.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A deep area of low pressure passed just south and east of Long Island.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jan 23, 12:01 PM EST, 59 minutes earlier.

Area forecast discussion, Jan 23, 12:01 PM EST, 59 minutes before
Area Forecast Discussion
National Weather Service New York NY
1201 PM EST Mon Jan 23 2017

.SYNOPSIS...
Strong low pressure over the Tennessee Valley this morning
will emerge off the Mid Atlantic this afternoon becoming a major
coastal storm as it tracks slowly northeast. The low passes to
the south and east of Long Island Tuesday into Tuesday night. High
pressure will build in the wake of the storm on Wednesday. A
series of weak, mainly dry cold fronts will move southeast around
low pressure north of New England through Sunday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Afternoon update includes further slowing down the time of likely
PoPs for some areas. Also expanded chances of sleet and snow for
interior sections based on latest obs and trends. There appears
to be just enough moisture aloft for ice nucleation with the warm
nose just cold enough to support snow as a PCPN type for some
areas.

Low pressure to our south will work slowly north and east through
Tuesday, passing south and east of New England. At the same time,
a departing northern branch upper trough across eastern Canada
will be followed by strong surface high pressure. This will set
the stage for strong Northeast winds, heavy precipitation,and
urban, small stream, and coastal flooding.

Models are in good overall agreement with the track and intensity
of the low with some small differences. The biggest concern
relates to thermodynamics with the cold air drainage ahead of the
storm through tonight, and then warming aloft as the low wraps in
warmer air off the Atlantic. The timing of the warming could have
significant consequences for areas well north and west of NYC
which are under a Winter Weather Advisory. Those areas will
likely see a light mix of rain and sleet today, with mainly rain
elsewhere. The low continues to trend slower, thus the delay in
heavy precipitation to late this afternoon into this evening.
Rainfall amounts today may approach a quarter inch by evening.

The main story is going to be high winds, specifically at the
coast which could see gusts up to 60 mph by late afternoon. An
anomalously strong easterly jet will gradually strengthen ahead
of the low, peaking at around 70 kt at 925 mb just south of LI
this evening. The NAM is strongest with the jet and is preferred
in this scenario. Thermo profiles shows mixing up to 925 mb,
which supports a good percentage of these winds mixing down to the
surface. High Wind Warnings remain up at the coast, with Wind
Advisories up for much of the interior.

A strong cold air damming signature on the east side of the
Appalachians with a strong NE flow will allow for temperatures to
gradually fall today, with most locations into the mid and upper
30s by late this morning. Mid level dry air and wet bulb
temperatures near or below zero in the interior will allow for
some sleet to mix in with any light rain.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Best thermal forcing and dynamics will be across the area the
first half of tonight with heavy precipitation and high winds.
There is the potential for in 1 to 1 1/2 inches of rainfall
by early morning, with the rain decreasing in intensity toward
daybreak.

A Flood Watch remains up for the NYC metro, southern portions of
the Lower Hudson Valley, and coastal SW Connecticut. This is
mainly for urban and small stream flooding concerns, especially if
localized rainfall amounts exceed 3 inches. In addition, should
the heavy rain coincide with the high tide, this will exacerbate
any flooding. This includes locations along tidally affected
rivers, such as the Passaic, Hackensack, and Hudson.

As previously mentioned. temperature profiles will be critical to
the northwest of NYC, as the heavy precipitation falls in a
marginally cold airmass. Deep-layered lift and column cooling
will result in a period of moderate to heavy snow across portions
of Orange and Putnam counties in the Lower Hudson Valley, and
western Passaic in Northeast NJ. Eventually, enough warm air aloft
comes in late tonight for a transition back to rain. Timing is
everything here. Should the heavy precipitation fall as snow for
a longer period of time, snowfall totals would be higher than
currently forecast, and vice versa if more as rain. Right now,
those locations under a winter weather advisory are forecast to
see 2 to 4 inches of snow and sleet with perhaps a light coating
of ice.

Winds and heavy precip should fall off late tonight with some
rain lingering into Tuesday as the low has trended slower in the
models. The slow moving storm will pass on Tuesday.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Tuesday night until Midnight...Light precipitation will end from
west to east as low pressure moves east of coastal New England.
The highest chc for mixed precip will be across our far west zones
and across higher elevations NW of NYC. However, we are not
anticipating any significant accumulations.

Wednesday and Thursday...A weak ridge of high pressure will move
quickly east across the region early Wednesday followed by a long
wave of low pressure thru the day Thursday. No sensible weather is
forecast as temps cont to avg above normal in SW flow.

Friday through Sunday...signals a weather pattern change as a ridge
builds across western North America and a trough develops across the
Eastern U.S. This will bring colder temps across the area to close
out January.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A strengthening coastal storm approaches and tracks southeast of
Long Island through the TAF period. This will bring a period of
very gusty winds in excess of 40kt for most terminals through much
of tonight along with conditions deteriorating from MVFR to IFR
as steadier and heavier rain moves in.

Peak gusts will be between 50 and 60 kt for coastal terminals,
particularly late this afternoon through this evening. Some sleet
and snow will be seen at KSWF late this afternoon and into tonight
with total snow accumulations 2-3 inches.

Winds will trend down first early Tuesday with rainfall becoming
more light. IFR will likely remain into Tuesday morning.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Timing of forecast peak gusts and IFR could be
off by 1-3 hours.

KLGA TAF Comments: Timing of forecast peak gusts and IFR could be
off by 1-3 hours.

KEWR TAF Comments: Timing of forecast peak gusts and IFR could be
off by 1-3 hours.

The afternoon KEWR haze potential forecast is YELLOW...which implies
slant range visibility 4-6SM outside of cloud.

KTEB TAF Comments: Timing of forecast peak gusts and IFR could be
off by 1-3 hours.

KHPN TAF Comments: Timing of forecast peak gusts and IFR could be
off by 1-3 hours.

KISP TAF Comments: Timing of forecast peak gusts and IFR could be
off by 2-4 hours.

.OUTLOOK FOR 12Z TUESDAY THROUGH FRIDAY...
.Tuesday-Tuesday night...IFR ceilings to start. Rain will come to
an end beginning late Tuesday afternoon with conditions improving
during the evening to VFR southwest to northeast. Winds NE backing
to NW during the day.
.Wednesday and Thursday...VFR. SW Winds 15-25 kt.
.Friday...VFR. W 15-25 kt.

&&

.MARINE...
An intensifying storm moving up the coast will bring storm to
marginal hurricane force wind gusts to the ocean waters late this
afternoon into this evening. On the non-ocean waters, storm
warnings remain in effect. Expect peak winds 50-60 kt where storm
warnings remain. Before then, gales are likely to develop quickly
tonight, followed by storm force winds developing from south to
north through the day on Monday.

Max seas could peak at 20-22 ft on the ocean, 9-12 ft from Orient
Point east, and 8-9 ft on central Long Island Sound, per combo of
WaveWatch/NWPS guidance and wind/wave climatology.

Marine Long Term...
.Tuesday through Wednesday Afternoon...Seas will gradually
subside as winds become SW at 15-20kt by Wednesday Afternoon.
.Wednesday Night...Winds and seas decrease below Small Craft
Advisory levels.
.Thursday and Friday...Winds and seas increase to SCA on the Ocean
with the approach and passage of a cold front.

&&

.HYDROLOGY...
QPF late today through tonight will likely be in the 1-2 inch
range, with locally higher amounts possible with the heaviest
rainfall. If high end rainfall amounts are realized, this will
bring a threat for moderate urban flooding and minor small stream
flooding in NE NJ and the Lower Hudson Valley. This will be
exacerbated by coincidence of high tide with heavy rain Mon eve
along coastal waterfront and shoreline roads...including along
tidally affected rivers. Potential for minor flooding on larger
rivers is slight.

&&

.TIDES/COASTAL FLOODING...
For the late afternoon/evening tide, expect widespread minor to
areas of moderate coastal flooding.

Primary attention remains for the late afternoon/evening high tide
cycle. Moderate coastal flooding expected along southern and eastern
bays of LI, Staten Island, low-lying north and east facing
coastlines along Western LI Sound, and the Atlantic beachfront due
to the combination of elevated water levels and wave action. There
is a low potential for major flood thresholds to be reached in the
most vulnerable Great South Bay communities such as Lindenhurst and
Freeport. A coastal flood warning remains in effect to address this
flood threat. Elsewhere minor to locally moderate coastal flooding
expected.

Minor to locally moderate coastal flooding could linger for the
southern and eastern bay areas for the Tuesday morning high tide
cycle as well, including the lower NY Harbor.

An ensemble of guidances is showing potential for surge to build to
3 1/2 to 4 1/2 ft by this evening. These latest numbers are close to
yesterday's guidance, with some differences noted in a few spots.

The evening expected surge is in line with surges seen during a
March 13th 2010 event with similarities in wind/wave forcing.

The other concern will be for widespread dune erosion and localized
washovers at Atlantic ocean beaches from elevated waters levels
and an east to west sweep of 8 to 14 ft surf today into Tue.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...High Wind Warning until 1 AM EST Tuesday for CTZ009>012.
     Flood Watch through late tonight for CTZ009.
     Wind Advisory until 1 AM EST Tuesday for CTZ005>008.
     Coastal Flood Advisory from 5 PM this afternoon to 11 PM EST
     this evening for CTZ009>012.
NY...High Wind Warning until 1 AM EST Tuesday for NYZ071>075-
     078>081-176>179.
     Coastal Flood Warning from 3 PM this afternoon to 11 PM EST
     this evening for NYZ079>081-179.
     Winter Weather Advisory until 7 AM EST Tuesday for NYZ067-068.
     Flood Watch through late tonight for NYZ069>075-176>179.
     Wind Advisory until 1 AM EST Tuesday for NYZ069-070.
     Coastal Flood Advisory from 3 PM this afternoon to 9 PM EST
     this evening for NYZ072-075-178.
     Coastal Flood Advisory from 5 PM this afternoon to 11 PM EST
     this evening for NYZ073-176.
     Coastal Flood Watch from late tonight through Tuesday morning
     for NYZ080-179.
     Coastal Flood Advisory until 3 PM EST this afternoon for
     NYZ080-179.
     Coastal Flood Advisory from 11 PM this evening to 1 AM EST
     Tuesday for NYZ080-179.
     Coastal Flood Warning from 7 PM to 11 PM EST this evening for
     NYZ071-078-177.
     Coastal Flood Warning from 3 PM this afternoon to 7 PM EST
     this evening for NYZ074.
NJ...High Wind Warning until 1 AM EST Tuesday for NJZ006-106-108.
     Winter Weather Advisory until 7 AM EST Tuesday for NJZ002.
     Flood Watch through late tonight for NJZ004-006-103>108.
     Wind Advisory until 1 AM EST Tuesday for NJZ004-103>105-107.
     Coastal Flood Advisory from 3 PM this afternoon to 9 PM EST
     this evening for NJZ006-106-108.
MARINE...Storm Warning until 1 AM EST Tuesday for ANZ330-335-338-340-
     345.
     Hurricane Force Wind Warning until 1 AM EST Tuesday for ANZ350-
     353-355.

&&

SYNOPSIS...DW
NEAR TERM...JC/DW
SHORT TERM...DW
LONG TERM...GC/DW
AVIATION...FEB/JM
MARINE...DW
HYDROLOGY...DW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jan 23, 9:38 AM EST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
938 AM EST MON JAN 23 2017

ANZ350-353-355-232300-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
938 AM EST MON JAN 23 2017

...HURRICANE FORCE WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON
TO 1 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE FORCE WIND WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-232300-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
938 AM EST MON JAN 23 2017

...STORM WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ010>012-232300-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
938 AM EST MON JAN 23 2017

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ104-232300-
EASTERN BERGEN-
938 AM EST MON JAN 23 2017

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...
...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH LATE
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-106-108-NYZ072-075-178-232300-
HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-
KINGS (BROOKLYN)-SOUTHERN QUEENS-
938 AM EST MON JAN 23 2017

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...
...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH LATE
TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ071-177-232300-
SOUTHERN WESTCHESTER-NORTHERN NASSAU-
938 AM EST MON JAN 23 2017

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...
...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH LATE
TONIGHT...
...COASTAL FLOOD WARNING IN EFFECT FROM 7 PM TO 11 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ074-232300-
RICHMOND (STATEN ISLAND)-
938 AM EST MON JAN 23 2017

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...
...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH LATE
TONIGHT...
...COASTAL FLOOD WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM
EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-NYZ073-176-232300-
SOUTHERN FAIRFIELD-BRONX-NORTHERN QUEENS-
938 AM EST MON JAN 23 2017

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...
...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH LATE
TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ079-081-232300-
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
938 AM EST MON JAN 23 2017

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM
EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ078-232300-
NORTHWESTERN SUFFOLK-
938 AM EST MON JAN 23 2017

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 7 PM TO 11 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ179-232300-
SOUTHERN NASSAU-
938 AM EST MON JAN 23 2017

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH LATE
TONIGHT...
...COASTAL FLOOD WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM
EST THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 AM
EST TUESDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   COASTAL FLOOD ADVISORY.
   FLOOD WATCH.
   COASTAL FLOOD WARNING.
   COASTAL FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-232300-
SOUTHWESTERN SUFFOLK-
938 AM EST MON JAN 23 2017

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
...COASTAL FLOOD WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM
EST THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 AM
EST TUESDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   COASTAL FLOOD ADVISORY.
   COASTAL FLOOD WARNING.
   COASTAL FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-NYZ067-068-232300-
WESTERN PASSAIC-ORANGE-PUTNAM-
938 AM EST MON JAN 23 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ004-103-105-107-NYZ069-070-232300-
EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-WESTERN UNION-ROCKLAND-
NORTHERN WESTCHESTER-
938 AM EST MON JAN 23 2017

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...
...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH LATE
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-232300-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-
938 AM EST MON JAN 23 2017

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 strong wind. Local standard time, as filed.

Strong Wind, Hudson

When
January 23, 1:00 PM EST to 3:00 PM EST
Where
Hudson forecast zone
Measured
48 kt (55 mph) measured gust
Property damage
$10,000
Reported by
COOP Observer
Coordinates
40.731, -74.076 (the zone’s center; the record gives no point)

A CO-OP observer measured a wind gust up to 55 mph at 155 pm. This occurred in Harrison.

Strong Wind, Eastern Essex

When
January 23, 1:00 PM EST to 3:00 PM EST
Where
Eastern Essex forecast zone
Measured
45 kt (52 mph) measured gust
Property damage
$10,000
Reported by
ASOS
Coordinates
40.787, -74.247 (the zone’s center; the record gives no point)

A 52 mph gust was measured at Newark International Airport at 154 pm.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2017Every state in 2017This day in weather historyWarnings in New Jersey, January 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 676927, 676928.